This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Can Hair Loss Kick in 2 years After Starting Effexor IV?
I've been taking Effexor IV at 150 mg. in the a.m., then plain Effexor 75 mg. in the evening for @ 2 years. Then a few months ago my hair started coming out terrible, and it, too, became very fuzzy like cotton candy, wiry and dry. I thought it was from Miralax which is the only "new" thing that would have entered the equation. I wonder after reading these responses if the Effexor can cause hair loss that long into use as 2 years. Any ideas? I also had 3 surgeries within 6 months, and in taking blood tests, my red blood count, hemoglobin, and hemotocrit are all low...by only a few points below "normal", but still low, although my iron is within normal limits. I don't think I am depressed any longer, and would like to wean off of the Effexor, but now I see that it is easier said than done...I am so scared to be losing my hair. As a female, it's devastating, and I don't know where to begin to stop it.
Janet, it is very unlikely that it is from the Effexor and the only way to find out for sure is to stop it...if you and your doctor agree you are ready to do that, then think about a three to four week weaning cycle with the lowest possible dose every third day for the final week, and some coverage with klonopin for the week after stopping...
I was searching MiraLax and hair loss and found this thread. My 10 year old daughter has been perscribed MiraLax and has been on it for almost a year now. We also noticed that for about a year now her hair dies and is dry and fuzzy at the bottom. Last summer we thought it was from chlorine and purchased special shampoo and conitioner and nothing has changed. Each time she goes for a hair cut she has a couple inches of dead hair taken off and by the time it grows back it is about another two or three inches of dried out hair. It looks like she crimped it with a crimping iron.She has another doctors appointment on the 27th so I am going to consult with her pediatrition at that time.
Thank you for your helpful comments and leads...I've been off the miralax for a few months, and don't notice a slow down of the hair falling out or a change in the sudden wiry, kinky hair. I'm being checked for hormone problems such as thyroid and other hormone issues, but I'm not at an age of any hormonal changes such as pregnancy, menopausal or anything like that, and baldness is not in my family...my father is 92 and has his hair albeit snow white, and everyone has straight hair too. Maybe the blood tests and saliva tests will show something. Thank you all again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.